Alert archive / California / Special Weather Statements in 2017

Special Weather Statement, NWS Eureka, CA

March 5, 2017Humboldt County, California

NWS Eureka, CA issued this special weather statement at Mar 5, 2017, 8:52 PM PST for Humboldt County, California. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 5, 2017, 8:52 PM PST (04:52 UTC)
Expired
Mar 5, 2017, 9:15 PM PST
In force
23 min
Issued by
NWS Eureka, CA

County Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 18 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 4.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2017-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2017-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

824 
WWUS86 KEKA 060452
SPSEKA

Special Weather Statement
National Weather Service Eureka CA
852 PM PST SUN MAR 5 2017
 
CAZ103-106-060515-
Northern Humboldt Coast CA-Southern Humboldt Interior CA-
852 PM PST SUN MAR 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUMBOLDT COUNTY
UNTIL 915 PM PST...

At 852 PM PST, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Fortuna, or 12 miles southwest of Eureka, moving
northeast at 35 mph.

Half inch hail will be possible with this storm.

This strong thunderstorm will be near...
  Fortuna around 900 PM PST. 
  Eureka around 915 PM PST. 

Other locations impacted by this storm include Myrtletown, Cutten,
Loleta, Humboldt Hill, Ferndale, Pine Hills, Bayview and Fernbridge.

LAT...LON 4055 12436 4066 12430 4073 12425 4082 12407
      4059 12408
TIME...MOT...LOC 0452Z 239DEG 30KT 4065 12431 

$$

GARNER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Mar 5, 2:38 PM PST, 6 hours 14 minutes earlier.

Area forecast discussion, Mar 5, 2:38 PM PST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
238 PM PST Sun Mar 5 2017

.SYNOPSIS...A cold upper disturbance will exit east away from the
region tonight through Monday, but will be followed by additional
wet weather systems Tuesday through Saturday.

&&

.DISCUSSION...An upper trough, with 500 mb temperature around -36
C, will gradually move east away from the region tonight through
Monday. This will cause lapse rates and upward vertical motion to
weaken with time. Thus, expect shower intensity to slowly
diminish, brining an end to the thunderstorm and accumulating hail
threat. However, cold air aloft will be sufficient for
accumulating snowfall above 1000-2000 feet...thus maintained the
winter storm warning and winter weather advisory through late
Monday morning.

After Monday...quasi-zonal flow is forecast to persist through
late week. This will maintain moist onshore flow, with
precipitation chances being augmented by the passage of individual
small-scale waves. One wave is forecast to reach NWRN CA during
Tuesday, a second during Thursday, and a third on Saturday.

&&

.AVIATION...A cold, unstable air mass produced showers, hail and
gusty winds across Northwest California today...especially at CEC,
ACV and most of the coastal locations. Visible Satellite Imagery
at 1:40 pm still showed plenty of unstable showers persisting over
the North Coast's inner/outer waters. The continual stream of
convective activity has been somewhat enhanced by a couple of
upper level disturbances moving through the region. Frequent MVFR
conditions have also been widespread today...resulting in some
possible flight hazards and restrictions. Guidance indicates
conditions to continue overnight and Monday, although showers may
start to diminish a little by Monday afternoon.

&&

.MARINE...Low pressure over the northeastern Pacific is forecast
to move inland and dissipate tonight. This will aid in a slight
weakening of northwesterly winds, though occasional gusts from
20-30 kt remain probable during the next 24 hours. In addition,
steep seas from 10-13 feet will persist through Monday. Thus,
ongoing small craft advisory has been extended until Monday
evening. A second surface low is forecast to move east across the
NERN Pacific late Monday night through Tuesday afternoon. This
will aid in a possible period of gale force southerlies. Winds
will then weaken significantly by Wednesday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 10 AM PST Monday for CAZ102-104>108-
     110-111.

     Winter Weather Advisory until 10 AM PST Monday for CAZ112-113.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
     10 PM PST Monday for PZZ450-455-470- 475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 5, 6:55 PM PST, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
655 PM PST Sun Mar 5 2017

CAZ101-103-070300-
Coastal Del Norte-Northern Humboldt Coast-
655 PM PST Sun Mar 5 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Tonight.

Small hail is possible this evening, with the threat diminishing
greatly overnight.

Occasional bursts of snow will also be possible to as low as 500 to
1000 feet this evening and overnight, but is not likely to
accumulate at these elevations.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ102-104>108-070300-
Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
655 PM PST Sun Mar 5 2017

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Tonight.

Several inches of snow can be expected at elevations above 1500 feet
tonight. Snow will be highly variable and periodic as waves of
showers move in and out of the region. Snowfall accumulations of 2 to
6 inches are expected for elevations from 2000 to 5000 feet, while 7
to 10 inches are expected above 5000 feet.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers will continue through late Monday, with gradually rising
snow levels and diminishing coverage through the day and overnight.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ110-111-070300-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
655 PM PST Sun Mar 5 2017

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Tonight.

Light to moderate snow can be expected at elevations above 1000 feet
tonight. Snow will be highly variable and periodic as waves of
showers move in and out of the region. Snowfall accumulations of 2 to
5 inches are expected for elevations above 1000 feet.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers will continue through late Monday, with gradually rising
snow levels and diminishing coverage through the day and overnight.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ112-113-070300-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
655 PM PST Sun Mar 5 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Tonight.

Small hail is possible this evening. Hail accumulating on roadways
may result in potentially hazardous driving conditions.

In addition, bursts of snow can be expected at elevations primarily
above 1500 feet tonight, with 2 to 5 inches of storm total
accumulation possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Light snow can be expected through at least early Monday, with
rising snow levels and diminishing shower coverage and intensity
during the remainder of the day.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ109-070300-
Mendocino Coast-
655 PM PST Sun Mar 5 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Tonight.

Small hail is possible this evening. Hail accumulating on roadways
may result in potentially hazardous driving conditions.

In addition, bursts of snow can be expected at elevations primarily
above 1500 feet tonight, with light accumulations possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Light snow can be expected through at least early Monday, with
rising snow levels and diminishing shower coverage and intensity
occurring during the remainder of the day.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

In the hours before

Local storm report, Mar 5, 4:37 PM PST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
437 PM PST SUN MAR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 AM     HEAVY SNOW       8 E FIELDBROOK          40.96N 123.88W
03/05/2017  U12.0 INCH       HUMBOLDT           CA   PUBLIC

            WIREGRASS RIDGE, NORTH OF LORD ELLIS SUMMIT.
            2800' FT. 12" OF NEW SNOW SINCE LAST NIGHT
            AND STILL SNOWING HARD. FROM SOCIAL MEDIA,
            LOCATION APPROXIMATE.

1035 AM     SNOW             5 E BLUE LAKE           40.87N 123.90W
03/05/2017  U5.0 INCH        HUMBOLDT           CA   PUBLIC

            SNOW CAMP ROAD,32°@2600',4" TO 6" OF
            SNOW. LOCATION ESTIMATED.

1030 AM     SNOW             4 ESE WILLITS           39.38N 123.27W
03/05/2017  U1.0 INCH        MENDOCINO          CA   PUBLIC

            SNOW STARTED AT MIDNIGHT AND HAS BEEN OFF
            AND ON SNOW SINCE THEN. WE ARE AT 2300' EAST
            OF WILLITS. .

1010 AM     SNOW             2 WNW BLUE LAKE         40.89N 124.03W
03/05/2017  M1.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            800 FEET BETWEEN BLUE LAKE AND GLENDALE ON
            LIPSCOM HILL RD. 1/2 INCH OF SNOW FALLING
            AND ON GROUND. TEMP 34 DEGREES.

0946 AM     SNOW             4 W DINSMORE            40.47N 123.67W
03/05/2017  M3.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            2800 FEET NEAR HWY36 BASICALLY BETWEEN
            BRIDGEVILLE AND DINSMORE...STARTED SNOWING
            LAST NIGHT ABOUT 9 PM THROUGH THIS MORNING.
            3 INCHES ON GROUND...TEMP 31 DEGREES.

0900 AM     SNOW             LEWISTON                40.70N 122.80W
03/05/2017  U1.0 INCH        TRINITY            CA   PUBLIC

            ABOUT AN INCH OF SNOW OVERNIGHT IN LEWISTON
            AT 2010 ' ELEVATION...SNOW FLURRIES OFF AND
            ON ALL DAY TODAY, ALTERNATING WITH
            SUNLIGHT...MOST SNOW FROM LAST NIGHT HAS
            MELTED AWAY. FROM SOCIAL MEDIA, LOCATION
            APPROXIMATE.

0900 AM     SNOW             4 NNW WILLITS           39.44N 123.39W
03/05/2017  U1.0 INCH        MENDOCINO          CA   PUBLIC

            APPROX. 8.5 MILES OUT SHERWOOD ROAD. 9AM,
            SUNDAY. SNOW. 1 INCH. ELEVATION 2,500 FT.
            LOCATION ESTIMATED. .

0900 AM     SNOW             2 SSE WEAVERVILLE       40.74N 122.94W
03/05/2017  U4.0 INCH        TRINITY            CA   PUBLIC

            WEAVERVILLE JUST BEFORE 9 AM, RIGHT IN TOWN
            (2000'), 4 INCHES OF SNOW. NOW SUN IS
            PEAKING THROUGH. .

0900 AM     SNOW             2 W HAYFORK             40.57N 123.16W
03/05/2017  U5.0 INCH        TRINITY            CA   PUBLIC

            SNOW FELL IN A 4 HOUR PERIOD. .

0859 AM     SNOW             4 S WEAVERVILLE         40.71N 122.94W
03/05/2017  M2.0 INCH        TRINITY            CA   TRAINED SPOTTER

            ON BUCKHORM RIDGE AT 2450 FEET. WHITE FLUFFY
            SNOW OVERNIGHT...2 INCHES.

0859 AM     SNOW             2 WNW RUTH              40.29N 123.43W
03/05/2017  M6.0 INCH        TRINITY            CA   TRAINED SPOTTER

            AT 3000 FEET. TEMP 28 DEGREES...SNOWING ALL
            NIGHT 6 INCHES ON GROUND. ZENIA/KETTENPOM.

0836 AM     HEAVY SNOW       5 ENE COVELO            39.82N 123.16W
03/05/2017  U8.0 INCH        MENDOCINO          CA   PUBLIC

            6-8 INCHES AT 3500 FEET EAST OF COVELO.
            8:34AM. LOCATION ESTIMATED.

0745 AM     SNOW             1 WNW DINSMORE          40.49N 123.62W
03/05/2017  E6.0 INCH        HUMBOLDT           CA   PUBLIC

            WEST OF DINSMORE. APPROX. 6 INCHES AT 3200
            FEET. .

0730 AM     SNOW             5 NNE ETTERSBURG        40.20N 123.98W
03/05/2017  E2.5 INCH        HUMBOLDT           CA   PUBLIC

            DOODY RIDGE NEAR ETTERSBURG AT 1680' ELEV.
            MAXIMUM SNOW DEPTH WAS 2.5 INCHES BUT SNOW
            IS MELTING. THIS LOCATION IS ESTIMATED FROM
            A SOCIAL MEDIA POST.

0726 AM     SNOW             1 SW ORLEANS            41.29N 123.54W
03/05/2017  M1.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            ORLEANS, NE HUMBOLDT COUNTY, ELEVATION 400
            FEET SURROUNDING BY MOUNTAINS REPORTED 1
            INCH OF SNOW FALL OVERNIGHT.

0700 AM     SNOW             DOUGLAS CITY            40.65N 122.94W
03/05/2017  M2.1 INCH        TRINITY            CA   PUBLIC

            WE FINISHED AT ABOUT 2.1", 1700' IN DOUGLAS
            CITY. STOPPED AT ABOUT 7 AM. FROM SOCIAL
            MEDIA. LOCATION ESTIMATED.

0700 AM     SNOW             3 S WEAVERVILLE         40.73N 122.95W
03/05/2017  U2.0 INCH        TRINITY            CA   PUBLIC

            WEAVERVILLE, 2400FT, 2", STARTED 11PM. STILL
            SNOWING. REPORT FROM SOCIAL MEDIA.

&&

NWS EUREKA CA
IRIS SYSTEM
Local storm report, Mar 5, 4:44 PM PST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
444 PM PST SUN MAR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             1 ENE ARCATA            40.88N 124.06W
03/05/2017  U0.25 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            HAIL FOR ABOUT 10 MINUTES AROUND 650 FT.
            LOCATION APPROXIMATE.

0311 PM     HAIL             2 N CRESCENT CITY       41.78N 124.20W
03/05/2017  E0.25 INCH       DEL NORTE          CA   PUBLIC

            UP TO PEA SIZED HAIL HAS BEEN FALLING FOR 5
            MINUTES. ROADWAYS ARE COVERED.

0220 PM     HAIL             2 WNW ARCATA            40.89N 124.12W
03/05/2017  M0.25 INCH       HUMBOLDT           CA   NWS EMPLOYEE

            1 MINUTE BURST OF PEA SIZED HAIL HAS COVERED
            THE ROADWAYS.

0200 PM     HAIL             2 SE MANCHESTER         38.95N 123.65W
03/05/2017  E0.25 INCH       MENDOCINO          CA   PUBLIC

            ESTIMATED PEA SIZED HAIL IN MANCHESTER, CA.

0130 PM     HAIL             UKIAH                   39.15N 123.21W
03/05/2017  U0.25 INCH       MENDOCINO          CA   EMERGENCY MNGR

            1 MINUTE HAIL SHOWER. SECOND ONE OF THE DAY.
            LOCATION ESTIMATED. .

0600 AM     HAIL             1 S ROHNERVILLE         40.56N 124.13W
03/05/2017  U0.50 INCH       HUMBOLDT           CA   PUBLIC

             COMPLETELY COVERED THE GROUND AT 6 AM AND
            THERE IS STILL HAIL ON OUR DECK AND VEHICLES
            HERE AT 8 AM. HAIL SIZE RANGED FROM 0.25 TO
            0.5 INCHES.

1200 PM     HAIL             BENBOW                  40.07N 123.79W
03/05/2017  U0.25 INCH       HUMBOLDT           CA   PUBLIC

            HAIL AND SLUSHY RAIN/SNOW IN BENBOW RIGHT ON
            THE RIVER. LOCATION ESTIMATED, FROM SOCIAL
            MEDIA.

0700 AM     HAIL             1 E TRINIDAD            41.06N 124.13W
03/05/2017  U0.25 INCH       HUMBOLDT           CA   PUBLIC

            ONE OF THE LONGER HAIL FALLS TODAY. GROUND
            IS COVERED. HAIL SIZE IS LESS THAN A HALF
            INCH.

1124 AM     HAIL             1 NNW BLUE LAKE         40.90N 124.00W
03/05/2017  U0.25 INCH       HUMBOLDT           CA   PUBLIC

            HAIL 0.375 INCHES IN DIAMETER LASTED 5
            MINUTES. .

1122 AM     HAIL             1 N EUREKA              40.81N 124.16W
03/05/2017  U0.25 INCH       HUMBOLDT           CA   PUBLIC

            HAIL ACCUMULATING ON THE GROUND AT THE NWS
            OFFICE.

0753 AM     HAIL             2 SSW ARCATA ARPT       40.96N 124.11W
03/05/2017  U0.25 INCH       HUMBOLDT           CA   PUBLIC

            MIXED WITH RAIN. SOME HAIL STILL SITTING ON
            THE GROUND A FEW MINUTES LATER BUT MOST HAS
            MELTED. FROM COCORAHS.

0914 AM     HAIL             2 SSW ARCATA ARPT       40.96N 124.11W
03/05/2017  U0.25 INCH       HUMBOLDT           CA   PUBLIC

            VERY LITTLE RAIN MIXED WITH THE HAIL. ROADS
            AND HOUSE ROOFS COVERED. LOOKS ICY BUT IS
            GRADUALLY MELTING. FROM COCORAHS.

1010 AM     HAIL             1 SW HUMBOLDT HILL      40.72N 124.20W
03/05/2017  M0.25 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            HUMBOLDT HILL AT 85 FEET. SMALL MELTED
            MELTED AS IT FELL. TEMP 40 DEGREES.

0229 PM     HAIL             1 N ARCATA              40.89N 124.08W
03/05/2017  U0.25 INCH       HUMBOLDT           CA   LAW ENFORCEMENT

            THREE ACCIDENTS REPORTED AROUND HWY 101 AND
            299 INTERCHANGE AS A STRONG HAIL SHOWER
            MOVED OVERHEAD. .

1000 AM     HAIL             1 E CUTTEN              40.77N 124.11W
03/05/2017  U0.25 INCH       HUMBOLDT           CA   PUBLIC

            HAIL COVERED THE GROUND, 0.25 INCH TO 0.4
            INCH. TIME APPROXIMATE.

0951 AM     HAIL             1 NNW HUMBOLDT HILL     40.74N 124.20W
03/05/2017  U0.75 INCH       HUMBOLDT           CA   PUBLIC

            REPORT FROM A STORE IN HUMBOLDT HILL. .

0950 AM     HAIL             1 W MYRTLETOWN          40.79N 124.14W
03/05/2017  U0.25 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            STARTED ABOUT 9:50 AM, ENDED ABOUT 10:00 AM.
            COMPLETELY COVERED THE ROADWAY WITH A LAYER,
            MAKING IT COMPLETELY WHITE. I COULD NOT SEE
            THE ASPHALT BELOW. COMPLETELY MELTED FROM
            THE ROADWAY BY 10:15 AM. CAN STILL SEE
            ACCUMULATIONS ON GRASS AND ROOF TOPS. LAST
            ABOUT 10 MINUTES.

0946 AM     HAIL             3 N GUALALA             38.81N 123.53W
03/05/2017  M0.25 INCH       MENDOCINO          CA   TRAINED SPOTTER

            FAR SOUTHERN COASTAL MENDOCINO
            COUNTY...HEAVY SHOWERS WITH PEA SIZE
            HAIL...TEMP 43 DEGREES.

&&

NWS EUREKA CA
IRIS SYSTEM
Local storm report, Mar 5, 4:59 PM PST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
459 PM PST SUN MAR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     SNOW             5 N RUTH                40.35N 123.41W
03/05/2017  E12.0 INCH       TRINITY            CA   PUBLIC

            INTERNET SUBMITTED STORM TOTAL SNOWFALL OF
            12". LOCATION WAS RUTH LAKE HOWEVER EXACT
            LOCATION ESTIMATED.

&&

WI
Local storm report, Mar 5, 6:55 PM PST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
655 PM PST SUN MAR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     SNOW             1 NNW BIG BAR           40.74N 123.25W
03/05/2017  E0.3 INCH        TRINITY            CA   TRAINED SPOTTER

            SNOWFALL BEGAN TO STICK AROUND 4PM AT AN
            ELEVATION OF 1000 FEET.

&&

WI
Local storm report, Mar 5, 8:52 PM PST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
852 PM PST SUN MAR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     SNOW             1 ENE BRIDGEVILLE       40.47N 123.79W
03/05/2017  E6.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            ELEVATION OF 2800 FEET. SNOW IS CURRENTLY
            FALLING WITH 6" TOTAL ON THE GROUND. .

&&

WI
Special weather statement, Mar 5, 8:52 PM PST, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
852 PM PST SUN MAR 5 2017

CAZ103-106-060515-
Northern Humboldt Coast CA-Southern Humboldt Interior CA-
852 PM PST SUN MAR 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUMBOLDT COUNTY
UNTIL 915 PM PST...

At 852 PM PST, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Fortuna, or 12 miles southwest of Eureka, moving
northeast at 35 mph.

Half inch hail will be possible with this storm.

This strong thunderstorm will be near...
  Fortuna around 900 PM PST.
  Eureka around 915 PM PST.

Other locations impacted by this storm include Myrtletown, Cutten,
Loleta, Humboldt Hill, Ferndale, Pine Hills, Bayview and Fernbridge.

LAT...LON 4055 12436 4066 12430 4073 12425 4082 12407
      4059 12408
TIME...MOT...LOC 0452Z 239DEG 30KT 4065 12431

GARNER

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 9:07 PM PSTSpecial Weather StatementEKAHumboldt53 min
Mar 5, 10:48 PM PSTSpecial Weather StatementEKAHumboldt27 min
Mar 5, 11:06 PM PSTSpecial Weather StatementEKA24 min
Mar 5, 11:15 PM PSTSpecial Weather StatementEKADel Norte30 min
Mar 5, 11:29 PM PSTSpecial Weather StatementEKAHumboldt31 min
Mar 6, 2:56 AM PSTGale WatchEKA24 hr
Mar 6, 2:35 PM PSTGale WarningEKA30 hr
Mar 6, 2:35 PM PSTSmall Craft AdvisoryEKA36 hr

Nearby

Special Weather Statements in California, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.